Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 341, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 30, 2004, 3:24 PM EDT for Fayette County, Kentucky. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2004, 3:24 PM EDT (19:24 UTC)
- Expired
- Jul 30, 2004, 4:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Fayette County, KY
The radar
The Jackson,KY radar (KJKL), 115 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 301924
SVRLMK
KYC067-302015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
324 PM EDT FRI JUL 30 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN EAST CENTRAL KENTUCKY
THIS INCLUDES THE CITY OF LEXINGTON
* UNTIL 415 PM EDT
* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF LEXINGTON...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEXINGTON BY 335 PM EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3801 8467 3786 8439 3804 8431 3811 8439
3820 8438 3813 8461
$$
SCHOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:40 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 30, 2:40 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 240 PM EDT FRI JUL 30 2004 ...SHORT TERM (TONIGHT THROUGH MONDAY)... THE CONCERN FOR THIS FORECAST PERIOD WILL BE RAIN AND THUNDERSTORMS FOR THE FIRST 24 HOURS. SURFACE LOW OVER SOUTHEAST MISSOURI THIS AFTERNOON WILL TRACK NORTHEAST THROUGH SATURDAY AFTERNOON. AS THIS SYSTEM SHIFTS INTO ILLINOIS AND INDIANA LATER THIS EVENING MID LEVEL WINDS WILL INCREASE TO AROUND 35 KTS. LOW LEVEL MOISTURE POOLING IN OUR CFA AND A MARGINALLY UNSTABLE ATMOSPHERE WILL HELP TRIGGER SOME FAIRLY STRONG THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. WIDESPREAD RAIN AND THUNDERSTORMS EXPECTED TONIGHT AS A COOL FRONT DROPS INTO THE AREA. WITH HIGH MOISTURE CONTENT SOME OF THESE STORMS COULD PRODUCE HEAVY RAIN AND WE WILL MENTION THIS IN THE FORECAST. HIGH PRESSURE WILL BUILD INTO THE AREA SATURDAY AFTERNOON WITH RAIN ENDING FROM THE NORTHWEST TO SOUTHEAST. WE WILL HOLD INTO A DRY FORECAST SUNDAY AND MONDAY WITH WARMING TEMPERATURES EACH DAY. ...EXTENDED DISCUSSION (MONDAY NIGHT THROUGH FRIDAY)... PATTERN REMAINS NEARLY STATIONARY FROM MON NITE THRU THURSDAY WITH A TROUGH EXTENDING DOWN THE APPALACHIANS AND THE EAST COAST...WITH RIDGING ACROSS THE SOUTH AND CENTRAL PLAINS NOSING INTO THE OH VALLEY. TEMPS ALOFT AT H8 ARE NEARLY 1 STD DEV HIER THAN NORMAL FOR TUES AND WED UNDER MOSTLY SUNNY TO PARTLY CLOUDY SKIES...TEMPS SLOWLY DECREASING THURS AND FRI TO NEAR NORMAL. THERFORE TEMPS WILL BE 3-5 ABV NORMAL BOTH TUES AND WED WITH HEAT INDICIES NEARING 100 BOTH DAYS...AND THURSDAY AND FRI WILL SEE SEASONAL TEMPS. CHC OF PRECIP THURS WITH A SHRTWV MOVING DOWN THE TROUGH (NW FLOW) ACROSS THE REGION. DRY AGAIN FRI INTO THE WEEKEND...WITH TRENDS SHOWING INCREASING TEMPS AGAIN FOR NEXT WEEKEND WITH A LARGE RIDGE MOVING EAST OUT OF THE PLAINS. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && JA/SCHOTT
Hazardous weather outlook, Jul 30, 12:30 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1230 PM EDT FRI JUL 30 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-310926- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 1230 PM EDT FRI JUL 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND HEAVY RAIN. FOR THIS REASON THE STORM PREDICTION HAS PLACED A PORTION OF THE OUTLOOK AREA IN A SLIGHT RISK FOR SEVERE STORMS. THE AREA IS GENERALLY ALONG AND NORTH OF A LINE FROM HARTFORD...TO MUNFORDVILLE...TO LEXINGTON AND INCLUDES ALL OF SOUTH CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. JA
In the hours before
Special weather statement, Jul 30, 2:45 PM EDT, 39 minutes before
INZ077>079-084-090>092-KYZ024-025-027>043-045>049-053>057-061>067- 077-301945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT FRI JUL 30 2004 ...STRONG THUNDERSTORMS DEVELOPING THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS ARE DEVELOPING ACROSS MUCH OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS AFTERNOON MOVING NORTHEAST AT 30 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING HEAVY RAINFALL UP TO ONE INCH PER HOUR CAUSING PONDING OF WATER ON ROADWAYS...SMALL HAIL...GUSTY WINDS UP TO 40 MPH...AND DEADLY FREQUENT LIGHTNING. THESE STORMS WILL PERSIST THROUGH THE AFTERNOON INTO THE EVENING. SCHOTT
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.